MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA UNISEX SWAB SPECIMEN COLLECTION KIT; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA UNISEX SWAB SPECIMEN COLLECTION KIT; DNA-REAGENTS, NEISSERIA
Catalog Number 301041-01
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hologic informed customer that use of an aptima unisex swab specimen collection kit for endocervical and male urethral swab specimens after the expiration date was considered off label use and that expired kits should be discarded.Hologic performed a risk assessment for this issue and determined that as a sample was collected in an expired sample transfer tube, there is a potential risk for a false negative result due to inadequate sample lysis and/or inadequate ph buffering.Hologic has not been informed of any adverse patient outcomes related to this issue.H3 other text : other.
 
Event or Problem Description
On (b)(6) 2026, customer reported that a sample was collected on (b)(6) 2026, with an aptima unisex swab specimen collection kit for endocervical and male urethral swab specimens that had expired on january 31, 2026.Customer noted the affected sample was sent out for testing with the aptima combo 2 assay and indicated other samples may have been collected in expired kits and sent for testing as well.Customer was unsure how many samples may be affected.Customer did not provide lot information as they had discarded affected tubes.Customer did not report any issues with sample results and did not provide further information on patient information/treatment or results reporting.Hologic has not been informed of any adverse patient outcomes related to this issue.

Brand Name
APTIMA UNISEX SWAB SPECIMEN COLLECTION KIT
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key24444520
Report Number2024800-2026-00006
Device Sequence Number10254502
Product Code LSL
UDI-Device Identifier25420045506272
UDI-Public25420045506272
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Catalogue Number301041-01
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown